MAUDE Adverse Event Report: ARTHREX INC. SUTURE ANCHOR, PEEK SUTURETAK; SCREW, FIXATION, BONE

ARTHREX INC. SUTURE ANCHOR, PEEK SUTURETAK; SCREW, FIXATION, BONE
Catalog Number AR-1934PS
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a shoulder procedure the ar-1934ps anchor broke.The broken part remains in the patient flush with the bone and not protruding.The surgeon implanted another one next to it and it worked fine.During the same procedure surgeon was implanting another ar-1934ps on another spot and the same event occurred, the anchor broke.He drilled again next to it and once again the second implant held.The case was completed with no further issues.Additional information obtained 1/8/2018: the procedure was a rotator cuff/labrum repair.The incident occurred on the labrum.As the surgeon as pushing down his knot, a pop was heard, and the suture appeared to rip out of the anchor.The suture was intact and there were no visible fragments of the anchor in the joint space or in the labrum.The pulled out suture was then cut before inserting different anchors.No parts are available to return to arthrex except remaining unopened anchors from the same lot which will be returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission.The actual device was not returned.Device history record review revealed nothing relevant to this event.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.

Brand Name
SUTURE ANCHOR, PEEK SUTURETAK
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7205649
Report Number1220246-2018-00001
Device Sequence Number11056052
Product Code HWC
UDI-Device Identifier00888867024168
UDI-Public00888867024168
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Catalogue NumberAR-1934PS
Device Lot Number10058034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer01/02/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;